MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; NASAL CANNULA

FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; NASAL CANNULA
Model Number OPT942
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 09/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare facility in china reported that the tubing of an opt942 optiflow + adult nasal cannula was found damaged during use.The healthcare facility reported that the patient desaturated to a spo2 of 85%, and that once the subject device was immediately replaced the patient recovered to a spo2 of 98%.There were no further patient consequences reported.
 
Additional Manufacturer Narrative
(b)(6).Fisher & paykel healthcare (f&p) has requested for the complaint device to be returned for evaluation.We will provide a follow up report upon completion of our investigation.Product background: the opt942 optiflow + adult nasal cannula is a nasal cannula patient interface for delivery of humidified respiratory gases, including those who are receiving nasal high flow therapy (nhf).The cannula consists of a lightweight delivery tube connected to a rigid plastic base and soft nasal prongs (nasal interface).This allows the device to be light weight and durable.The interface is held in place by a head strap and features a head strap clip which works in tandem with the tubing clip (attaches to the patient's clothing/bedding) to support the weight of the circuit and prevent the cannula being dislodged.Optiflow + interfaces are designed for use with the airvo series humidifiers and are also compatible with the fisher & paykel healthcare (f&p) mr850 and 950 humidification system devices.Optiflow + interfaces are intended for use with spontaneously breathing patients who would benefit from receiving high flow warmed and humidified respiratory gases.Optiflow + interfaces are not intended for life support and appropriate patient monitoring must be used at all times.
 
Additional Manufacturer Narrative
Corrected data: g3, g6, h2, h6, h11.(b)(4).Product background: the opt942 optiflow + adult nasal cannula is a nasal cannula patient interface for delivery of humidified respiratory gases, including those who are receiving nasal high flow therapy (nhf).The cannula consists of a lightweight delivery tube connected to a rigid plastic base and soft nasal prongs (nasal interface).This allows the device to be light weight and durable.The interface is held in place by a head strap and features a head strap clip which works in tandem with the tubing clip (attaches to the patient's clothing/bedding) to support the weight of the circuit and prevent the cannula being dislodged.Optiflow + interfaces are designed for use with the airvo series humidifiers and are also compatible with the fisher & paykel healthcare (f&p) mr850 and 950 humidification system devices.Optiflow + interfaces are intended for use with spontaneously breathing patients who would benefit from receiving high flow warmed and humidified respiratory gases.Optiflow + interfaces are not intended for life support and appropriate patient monitoring must be used at all times.Method: the complaint opt942 optiflow + adult nasal cannula was not returned to f&p for evaluation.Our investigation is based on the information provided by the healthcare facility, previous investigations of similar complaints, and our knowledge of the product.Results: the healthcare facility has stated that the tubing of an opt942 optiflow + adult nasal cannula was found damaged.The healthcare facility further reported that the subject device was in use for approximately two days and seven hours.The healthcare facility reported that the patient desaturated to a spo2 of 85%, and that once the subject device was immediately replaced the patient recovered to a spo2 of 98%.There were no further patient consequences reported.Conclusion: our investigation was unable to determine the cause of the reported damage.Based on our knowledge of the product, the reported damage is likely to have been caused by the tubing being subjected to excessive force.F&p's manufacturing controls for the optiflow + tubing include inspections during production for visual defects including cracks, tears, moulding defects, contamination, inclusions, discoloration and stretching or deformation.The subject opt942 optiflow + adult nasal cannula would have met the required specifications.The user instructions which accompany the opt942 optiflow + adult nasal cannula show in pictorial format the correct placement and fitting of the cannula, including ensuring the head strap clip and the tubing clip are appropriately attached.The user instructions also state: "do not crush or stretch tube, to prevent loss of therapy." "ensure head strap clip is attached, to prevent cannula from being pulled out of the nares." "cannula can become unattached if not used with the head strap clip." "attach tubing clip to clothing/bedding to prevent cannula from pulling off face." "appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death." "failure to use the set-up described above can compromise performance and affect patient safety.".
 
Event or Problem Description

Brand Name
FISHER & PAYKEL HEALTHCARE
Common Device Name
NASAL CANNULA
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key20436615
Report Number9611451-2024-00732
Device Sequence Number20855810
Product Code BTT
UDI-Device Identifier09420012428493
UDI-Public(01)09420012428493(10)2102025328(11)220210
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K162553
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT942
Device Catalogue NumberOPT942
Device Lot Number2102025328
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2024
Supplement Date Received by Manufacturer10/17/2024
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date10/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown